Facebook Pixel
EmpowHER Guest

Am I in danger of an STD or pregnancy?

By Anonymous December 16, 2015 - 3:39pm
Rate This

Hello! So I have been concerned about something since last night. My boyfriend and I got together and engaged in sexual activities. It did not involve any penetration of the vagina, however it did involve outercourse. To be specific, rubbing against each other's genitals, I had my underwear on but he didn't. Also masturbation and oral. There might have been touching of bare genitals too but I don't quite recall if there was or not. Are there chances of pregnancy or STDs in this case? Can someone please help me out? I'm a little worried.

Add a Comment6 Comments

HERWriter Guide

Hi Anon!

A woman can't get pregnant if she is wearing underwear and has no penetration. That is not how pregnancy works. Masturbation and oral sex do not cause pregnancy and touching genitals does not cause pregnancy.

To get pregnant a woman has to have sperm deposited on or in the vaginal cavity. A layer of any clothing is a barrier. Proper ejaculation needs to occur. If you can't recall all you did, we can't give specific answers. But in reading what you have said, you don't have a pregnancy risk.

Some STD's can occur via skin to skin contact. Examples include genital herpes, HPV, and syphilis.


December 16, 2015 - 3:47pm
(reply to Susan Cody)

Hi thanks so much for your response. But what if bare genitals touched? Would that be a problem? I took an ECP after about 20 hours of the act coz I was getting paranoid.

December 17, 2015 - 10:40am
HERWriter Guide (reply to raka)

Bare genital touching can cause STD's but unless there is sperm then you can't get pregnant.
Don't take emergency contraceptives unless you have sex, it's unnecessary and you'll end up messing your cycle up.

Use condoms.

December 17, 2015 - 2:47pm
(reply to Susan Cody)

Will the ECP be harmful? I've never taken it before though.

December 17, 2015 - 3:00pm
HERWriter Guide (reply to raka)

No, it's not harmful but can cause side effects like irregular bleeding, abdominal pain and nausea. Read up about the side effects, it's important to know about what medications you take.

December 17, 2015 - 3:24pm
(reply to Susan Cody)

I will, thank you so much. I hope I'm okay

December 17, 2015 - 11:22pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!